CSN Login
Members Online: 0

You are here

Celebrating the Supermoon

ejourneys's picture

Yesterday was a double-header day. I had a follow-up appointment with my surgeon in the morning and my usual blood draw/consult at the cancer center in the afternoon. Errands fell between and around those, including my latest organic veggie pick-up from the local farmers' network.

My surgical sites look great; I don't have to see the surgeon again for six months. He was also very pleased that I'm doing so well with chemo. My blood draw results reflect my usual dip in immunity for the most part, one week after infusion and before my Neulasta shot kicks in, but some of the patterns over the first three cycles have been altered with the fourth. It's nothing to cause concern, just interest on my part with what my body is doing. My mean corpuscular volume (average size of red blood cells) has exhibited a steady climb and most reflects chemo's cumulative effects. The main cause of high MCV is folate or B12 deficiency, but my iron panel checks out fine. (Edit: I meant to say that my folate and B12 check out fine, in addition to the iron.)

I give the cancer center a weekly side effects report; my latest one included a handy quick-reference table. In addition to being the last Adriamycin/Cytoxan infusion, my most recent chemo was the first in which my steroid dosage had been halved.

The steroid (Decadron, in my case) is given to decrease nausea and increase appetite, so I had wondered whether the decreased dosage would conversely increase my nausea and decrease my appetite. Steroids can also both relieve and cause edema.

In short, I had no idea what to expect. My dosage had been halved due to a single episode of my heart racing (an estimated 126 bpm for 4+ hours) after my third infusion -- one of several "one-shot" side effects that have come with chemo.

Here's how my major side effects from A/C etc. have panned out:

These days my most bothersome side effect is chemo mouth. My small bottle of lemon juice comes with me when I hit the road, for when I refill my water bottle. I'll say only that the combined effect of metallic taste, lemon juice, and toothpaste aftertaste is a sensation I'll be happy to leave behind. Still, I'm thrilled to be doing this well.

I've always gotten "moon face" from chemo, given my overnight weight gains. This time, I must have been celebrating the July 12 Supermoon:

As of this writing, my weight seems to have resolved but my admittedly mild edema is still above baseline.

Another one-shot side effect included a 5-minute nosebleed on July 14. Nosebleeds are typical for chemo, so no worries there. My blood was the right color but had the consistency of water. At first I had no idea that I was bleeding and thought my nose was just running a bit (which also happens with chemo).

July 14 had also marked my 210th day of maintenance (chemo weight blips notwithstanding) since I had reached my goal weight. That meant another 30-day update on MyFitnessPal. Here's the big picture:

My average weight has held fairly steady even with the chemo blips. Here's the detailed view:

Creative play with ArtRage 4 Demo continues. I keep learning new things about the program.


Large view

I also assembled snippets into a mosaic.

The two pieces below had each taken two days to complete.


Large view


Large view

The ibis is based on the upright individual in this shot.  One of my great joys is watching these birds when they come to town.  I isolated and resized the ibis in MS Paint, then painted over the image in ArtRage. This piece represents my first purposeful use of layers.

Subscribe to Comments for "Celebrating the Supermoon"